Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2005, 1:27 PM MDT for Washington County, Utah. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2005, 1:27 PM MDT (19:27 UTC)
- Expired
- Aug 2, 2005, 3:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 43 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:30 PM MDT | FLASH FLOOD | New Harmony, UT | WATER 1 FOOT DEEP FLOWING OVER ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3210 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 021932
FFWSLC
UTC053-022130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
127 PM MDT TUE AUG 2 2005
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL WASHINGTON COUNTY IN UTAH
* UNTIL 330 PM MDT
* AT 121 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER PINTO AND ASH CREEK AREAS NEAR THE TOWN OF NEW HARMONY. RADAR
RAINFALL ESTIMATES INCLUDE 1.50 INCHES IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HARMONY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3743 11339 3741 11323 3748 11325 3752 11326
3751 11343
$$
MCINERNEY1 follow-up statement
000
WGUS75 KSLC 022004
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
158 PM MDT TUE AUG 2 2005
UTC053-022130-
WASHINGTON UT-
158 PM MDT TUE AUG 2 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM MDT FOR NORTH CENTRAL
WASHINGTON COUNTY...
AT 155 PM MDT...FLASH FLOODING WAS REPORTED IN THE TOWN OF NEW
HARMONY AND SURROUNDING AREAS. SPOTTER REPORTS THAT WATERWAYS IN THE
AREA ARE FLOODING AND BRIDGES IN THE AREA MAY BE IN DANGER. IN
ADDITION...AREAS DOWNSTREAM OF NEW HARMONY...INCLUDING THE TOWN OF
PINTURA...WILL RECEIVE THESE HIGH FLOWS AS THE WATER MOVES THROUGH
THE SYSTEM. RAINFALL AMOUNTS IN THE INCLUDE 1.75 INCHES IN 45
MINUTES.
THIS IS A VERY DANGEROUS FLASH FLOOD PRODUCING VERY SWIFT AND
DANGEROUS FLOWS ALONG WATERWAYS IN THE AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3743 11339 3741 11323 3748 11325 3752 11326
3751 11343
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:20 AM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Aug 2, 10:20 AM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1020 AM MDT TUE AUG 2 2005 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS OVER UTAH WILL REMAIN OVER UTAH THROUGH MIDWEEK. A DRYING TREND WILL FOLLOW FOR LATE IN THE WEEK. && .DISCUSSION...FAIRLY SUBSTANTIAL PLUME OF MONSOONAL MOISTURE IN PLACE ACROSS REGION THIS MORNING...WITH BOTH OBSERVED AND GOES DERIVED PW VALUES IN EXCESS OF 1 INCH...AND SURFACE DEW POINTS GENERALLY IN THE 50S ACROSS UT/SOUTHWEST WY. TWO CLUSTERS OF CONVECTION CURRENTLY ONGOING...THE FIRST ASSOCIATED WITH WEAK SHORTWAVE TROUGH LIFTING NORTHEAST INTO WY HAS SHOWN A WEAKENING TREND OVER THE PAST COUPLE OF HOURS...WHILE FURTHER SOUTH CLUSTER OVER SOUTHWEST UT HAS REMAINED STRONGER...AND HAS PRODUCED SOME SMALL HAIL NEAR MODENA IN IRON COUNTY EARLIER. OTHERWISE MORNING VISIBLE SATELLITE IMAGERY INDICATES MOSTLY SUNNY SKIES ACROSS MAJORITY OF UT WHICH SHOULD ALLOW FOR STRONG HEATING/DESTABILIZATION THIS AFTERNOON. ADDITIONALLY...FORCING AND DEEP LAYER SHEAR FORECAST TO STRENGTHEN LATE THIS AFTERNOON INTO THIS EVENING AS SHORTWAVE TROUGH CURRENTLY ALONG PACIFIC COAST TRANSLATES EASTWARD ACROSS NV...AND 40-50KT 250MB JET PROGGED TO DEVELOP ON DOWNSTREAM SIDE OF THIS TROUGH ACROSS UT. THIS COMBINED WITH MOISTURE IN PLACE SHOULD YIELD AN ACTIVE CONVECTIVE DAY ACROSS MUCH OF THE FORECAST AREA...LINGERING THROUGH THE OVERNIGHT HOURS AS UPPER TROUGH AXIS REMAINS TO THE WEST. COMBINATION OF DAYTIME HEATING AND MOISTURE WILL SUPPORT STRONG UPDRAFTS...AND DEEP LAYER SHEAR SHOULD BE SUFFICIENT TO SUPPORT ORGANIZATION OF MULTICELL CLUSTERS CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL IN ADDITION TO STRONG DOWNDRAFTS. MID LEVEL FLOW SHOULD KEEP STORMS PROPAGATING FORWARD REDUCING THREAT FOR FLASH FLOODING...UNLESS CELLS ARE ABLE TO BACKBUILD/TRAIN OVER THE SAME AREAS FOR A PROLONGED PERIOD. IN THE PROCESS OF UPDATING FORECAST TO BUMP POPS INTO LIKELY CATEGORY OVER MOUNTAIN...WITH HIGH CHANCE (40-50) POPS IN THE LOWER ELEVATIONS. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 2, 7:00 AM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT MON AUG 2 2005 UTZ001>021-WYZ021-031300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT MON AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS MUCH OF UTAH AND SOUTHWEST WYOMING TODAY. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY LITTLE CHANGE IS EXPECTED IN THE OVERALL WEATHER PATTERN THROUGH MIDWEEK. LOCALLY HEAVY RAINS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. DRIER AND MORE STABLE AIR WILL MOVE OVER FAR NORTHERN PORTION OF UTAH LATE IN THE WEEK. SOUTHERN AND EASTERN SECTIONS OF UTAH WILL REMAIN MOIST AND UNSTABLE...WITH SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE INTO THE WEEKEND. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:26 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 64 min |
| Aug 2, 1:57 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 64 min |
| Aug 2, 2:17 PM MDT | Flash Flood Warning | SLC | Emery | 58 min |
| Aug 2, 2:30 PM MDT | Flash Flood Warning | SLC | Garfield | 105 min |
| Aug 2, 3:06 PM MDT | Flash Flood Warning | SLC | Emery | 114 min |
| Aug 2, 3:47 PM MDT | Flash Flood Warning | SLC | Emery | 6 hr |
| Aug 2, 3:59 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Aug 2, 5:11 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.